AAPA Members, login to view FREE Full Text for all articles. Not a member? Join today!

Institutional members access full text with Ovid®

Share this article on:

Acute dyspnea in a postpartum patient

Fittro, Kenneth PA-C; Nichols, William DO

Journal of the American Academy of Physician Assistants: January 2014 - Volume 27 - Issue 1 - p 29–31
doi: 10.1097/01.JAA.0000438531.84515.95
Case Report

ABSTRACT Topical benzocaine sprays used to relieve perineal pain in postpartum patients can, rarely, lead to methemoglobinemia. In patients with other medical issues, such as anemia, methemoglobinemia can become symptomatic, causing acute dyspnea and potentially becoming life-threatening.

At Borgess Medical Center in Kalamazoo, Mich., Kenneth Fittro is a PA on the rapid response team, and William Nichols practices critical care. The authors have indicated no relationships to disclose relating to the content of this article.

© 2014 American Academy of Physician Assistants.
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website